Immunotherapy

  • 3 replies
  • 36 subscribers
  • 168 views

I’ve been having first round of immunotherapy injections. Made me feel absolutely awful & had severe neck pain too. Triage nurse said to stop them & do feel more with it today. Is this normal? 
Felt so ill yesterday I couldn’t have Picc line done 

  • Hi ,

    My name is Matthew, and I work as part of the Online Community Team. We're the team who work on supporting our Online Community to make sure it stays safe and working well.

    Because your question relates to treatment and side-effects, it would be best answered by our Cancer Information Nurse SpecialistsI have now moved your question over to our Ask a Nurse forum so one of our nurse team can advise you further. A member of the team will aim to respond within the next 1 to 3 working days.

    If you need any help or support directly from Macmillan staff in the meantime, please don't hesitate to give our Macmillan Support Line a call. The Support Line teams can be reached on freephone 0808 808 00 00, and they're open from 8am to 8pm, 7 days a week.

    All the best,
    Matthew
    Macmillan Online Community Team

  • Hi Debenrose.

    Thanks for getting in touch and welcome to our online community. My name is Sherrye and I’m one of the Cancer Information Nurse Specialists on the Macmillan Support Line. I can see you’ve joined a couple of our online forums I hope you are finding them helpful and supportive.

    I’m sorry to learn that following your first dose of immunotherapy you felt absolutely awful and had severe neck pain.

    At Macmillan Cancer Support we are separate from the NHS so have no access to any of their systems or anyone’s medical records so I’m unable to see your specific diagnosis and what immunotherapy you are currently receiving, so I can only give you general information.

    I’m glad to hear you contacted the triage nurse to discuss this as at Macmillan Cancer Support, we would always suggest reporting any new, changing, or worsening symptoms or side effect such as this to your medical team for assessment.

    Most immunotherapy drugs can be dose reduced if they cause an individual severe side effects, your consultant or clinical nurse specialist (CNS) will be the best placed to have this discussion with before your next cycle is due.

    The majority of common side effects can be managed with the right support, such as prescribing supportive medications. Be sure to let your team know exactly how you are feeling so they can plan how best to support you with the next cycle of treatment.

    If they haven’t already rearranged your PICC line appointment do let your CNS know and they can do this for you.

    I hope this information helps. Please feel free to get back in touch if you want more information or support.

    Best wishes,

    Sherrye H,

    Cancer Information Nurse Specialist 

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm), send us an email or contact us through webchat.

    Ref SH/SMc

  • Than you for getting back to me. I’m on Filgrastim by injection starting 2 days after chemo for 5 days . Triage nurse said not to do 5th one & felt much better the next day. I’m having 12 weeks of chemo for triple negative breast cancer. Coping with chemo ok so far but these injection make me feel more ill than I’ve ever felt so hoping they will either reduce or change it. I could probably cope with 3 if I have to. Living on your own makes it worse as to ill do anything much at all. Housework gone out of the window last week. At least I have 2 weeks off the jabs. Picc line booked in again for before next cycle as think it will make life easier. But they wouldn’t do it Monday as not well enough. 
    I do have neck pain sporadically so not sure if immunotherapy exacerbated it but was excruciatingly painful & was on paracetamol & inbruprofen every two hours but didn’t do much apart from upset my stomach. I rarely take any painkillers so this was huge amount for me. I can’t take codeine or morphine as they make me sick. Fingers crossed they will reduce the dose. They did say it’s not normally given to over 70s (74 in august) but as for & healthy no reason why not. 
    thanks for you advice & support

    Rosemary